Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 79, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Nov 21, 2004, 12:01 PM CST for Jackson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 21, 2004, 12:01 PM CST (18:01 UTC)
- Expired
- Nov 21, 2004, 3:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Jackson County, TX
The radar
The Austin/San Antonio radar (KEWX), 150 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2185 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KHGX 211802 FFWHGX TXC239-212100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1201 PM CST SUN NOV 21 2004 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... JACKSON COUNTY IN SOUTHEAST TEXAS * UNTIL 300 PM CST * AT 1158 AM CST...SHOWERS AND THUNDERSTORMS CONTINUE ACROSS MUCH OF JACKSON COUNTY. ALTHOUGH RAINFALL INTENSITY HAS DECREASED...ANOTHER INCH OR SO CAN BE EXPECTED BY 130 PM. ANY ADDITIONAL RAINFALL WILL ONLY EXACERBATE THE FLOODING SITUATION. * FLOODING IS EXPECTED IN OR NEAR... GANADO...CORDELE AND MORALES. EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE FLOODING OF LAND ADJACENT TO SMALL CREEKS AND BAYOUS. ADDITIONALLY...FRONTAGE ROADS... HIGHWAY UNDERPASSES...FARM-TO-MARKET AND OTHER SECONDARY ROADS MAY FLOOD. AVOID LOCATIONS WHERE WATER COVERS THE GROUND A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS...CREEKS...AND BAYOUS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2907 9685 2889 9669 2896 9639 2922 9661 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 21, 9:45 AM CST, 2 hours 16 minutes earlier.
Area forecast discussion, Nov 21, 9:45 AM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 945 AM CST SUN NOV 21 2004 DISCUSSION... ...A DANGEROUS AND LIFE THREATENING FLOOD EVENT UNFLODING ACROSS PARTS OF SOUTHEAST TEXAS... STORMS CONTINUE TO CLUSTER OVER PARTS OF WHARTON...JACKSON AND COLORADO COUNTIES. KHGX-88D IS OVERESTIMATING A BIT...IT APPEARS THAT WHARTON COUNTY HAS RECEIVED IN EXCESS OF 12 INCHES OF RAIN SINCE LAST NIGHT. MANY HOMES ARE INUNDATED AND ROADS ARE IMPASSABLE DUE TO HIGH WATER. THE BOUNDARY RESPONSIBLE FOR THESE TRAINING STORMS IS NEARLY STATIONARY AND DOES NOT APPEAR TO BE MOVING NORTH AT ALL. LATEST RUC MODEL KEEPS THE BNDRY IN PLACE WITH CONVECTION FIRING ALONG AND JUST NORTH OF IT THROUGH EVENING. PWS ARE NEARLY 200 PERCENT OF NORMAL AND THERE IS DECENT UPPER LEVEL VENTILATION PER SATELLITE IMAGES. WILL MANTAIN FLOOD WATCH TODAY. PREVIOUS FCST HAS THINGS COVERED NICELY AND NO CHANGES ARE REQUIRED. 43 && SLOW NORTHWARD MOVING WARM FRONTAL BOUNDARY EXTENDING FROM NEAR EDNA TO HOUSTON TO NEAR MOSS HILL. STRONG ISENTROPIC LIFTING ESPECIALLY SW ZONES PRODUCING COPIOUS RAINFALL. FLASH FLOOD WARNINGS CONTINUING OVER JACKSON/WHARTON COUNTIES EARLY THIS MORNING WHERE STRONG CLUSTER OF THUNDERSTORMS PERSISTS. PWATS OVER CWFA ABOUT 1.5 TO 1.6 INCHES. FLOOD DECISION TREE AND PRECIP ESTIMATE OBVIOUSLY POINT TO FLOODING POTENTIAL FOR OUR REGION TODAY. WITH SOIL QUITE SATURATED FROM RAINFALL THE PAST FEW DAYS...AND ANTICIPATED CONTINUING WIDESPREAD RAINFALL OVER CWFA...WE SHALL ISSUE A FLOOD WATCH SHORTLY FOR TODAY. WARM AIR AND MOISTURE ADVECTION BOTH EVIDENT AT 850 AND 700 MB LEVELS (WITH GOOD INFLOW AT 850 MB). MODELS SHIFTING FOCUS OF RAINFALL TO THE NORTHWEST TONIGHT. WARM FRONTAL BOUNDARY EXPECTED TO GRADUALLY PUSH NORTH TODAY. THIS SHOULD SHIFT RAINFALL FOCUS TO NORTHERN ZONES BUT STILL A GOOD CHANCE AREAWIDE WITH HIGH PWATS AND UPPER LEVEL JET NEARBY. THIS SCENARIO WILL CONTINUE THROUGH EARLY NEXT WEEK. UPPER LOW WILL MOVE TO WEST TEXAS EARLY TUESDAY AND THEN RAPIDLY SWING NORTHEAST WHILE OPENING INTO A TROUGH. DRYING WEST TO EAST EXPECTED BY TUESDAY AFTERNOON. COLD FRONT WILL PUSH THROUGH REGION TUESDAY NIGHT. WEDNESDAY AND REST OF WEEK WILL SEE DRY AND COOL WEATHER. A COLD FRONT IS INDICATED BY GFS TO MOVE ACROSS TEXAS SUNDAY. AVIATION...EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER CWFA TODAY WITH CEILINGS AT OR SLIGHTLY BELOW IFR CONDITIONS. VISIBILITIES TEMPORARILY LOWERING TO BELOW IFR CONDITIONS IN PASSING SHOWERS. MARINE...WE SHALL HAVE CAUTION FOR BAYS AND 0-20 NM COASTAL WATERS WITH SCA 20-60 COASTAL WATERS. SOUTH TO SOUTHEAST WINDS HAS BEEN INCREASING IN RESPONSE TO TIGHTENING OF PRESSURE GRADIENT NEAR THE COAST. WAVE HEIGHTS GRADUALLY INCREASING THE LAST FEW HOURS AND NOW RUNNING 5 FEET 20-60 NM REGION. 37/45 && .HGX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH ALL HGX CWFA UNTIL 6 PM TODAY. SCEC BAYS AND 0-20 NM COASTAL WATERS. SCA 20-60 NM COASTAL WATERS. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 73 66 74 66 73 / 80 80 60 80 70 HOUSTON (IAH) 77 68 76 68 76 / 80 60 50 60 70 GALVESTON (GLS) 78 72 77 71 78 / 80 40 30 50 70 &&
Hazardous weather outlook, Nov 21, 4:55 AM CST, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 455 AM CST SUN NOV 21 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-221200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 455 AM CST SUN NOV 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. ...FLOOD WATCH IN EFFECT THROUGH 6 PM TODAY... .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT TODAY FOR ALL OF SOUTHEAST TEXAS. PLEASE REFER TO THE LATEST FLOOD BULLETIN (FFAHGX) FOR DETAILS. A WARM FRONT WILL SLOWLY MOVE NORTH ACROSS THE REGION. THE WARM FRONT IN COMBINATION WITH PASSING UPPER LEVEL DISTURBANCES...WILL RESULT IN WIDESPREAD SHOWERS AND THUNDERSTORMS. WITH THE SOIL ALREADY SATURATED...ADDITIONAL HEAVY RAINFALL WILL EASILY RUNOFF LEADING TO POSSIBLE FLOODING. THE FLOOD WATCH MAY BE EXTENDED THROUGH TONIGHT UPON FURTHER ASSESSMENT OF THE WEATHER SITUATION. ALONG WITH THE THREAT OF FLOODING...SOME THUNDERSTORMS MAY BECOME SEVERE ESPECIALLY NEAR THE WARM FRONT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THROUGH TUESDAY...ADDITIONAL RAINFALL ACCUMULATIONS OF 1 TO 3 INCHES WITH ISOLATED TOTALS APPROACHING 5 INCHES WILL BE POSSIBLE. WITH THE GROUND ACROSS MUCH OF SOUTHEAST TEXAS ALREADY SATURATED... A CONTINUED FLOOD THREAT IS POSSIBLE. SEVERE THUNDERSTORMS MAY ALSO DEVELOP ACROSS SOUTHEAST TEXAS AND THE ADJACENT COASTAL WATERS. THE MAIN THREAT WILL PROBABLY BE STRONG DAMAGING WINDS AND ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND POSSIBLY...TONIGHT.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 7:55 PM CST | Severe Thunderstorm Warning | HGX | Colorado, Wharton | 65 min |
| Nov 21, 12:06 AM CST | Flash Flood Warning | HGX | Jackson | 3 hr |
| Nov 21, 12:57 AM CST | Flash Flood Warning | HGX | Wharton | 3 hr |
| Nov 21, 3:03 AM CST | Flash Flood Warning | HGX | Jackson | 3 hr |
| Nov 21, 4:05 AM CST | Flash Flood Warning | HGX | Wharton | 3 hr |
| Nov 21, 6:15 AM CST | Flash Flood Warning | HGX | Jackson | 3 hr |
| Nov 21, 6:27 AM CST | Flash Flood Warning | HGX | Colorado | 3 hr |
| Nov 21, 7:00 AM CST | Flash Flood Warning | HGX | Wharton | 3 hr |
| Nov 21, 9:15 AM CST | Flash Flood Warning | HGX | Jackson | 3 hr |
| Nov 21, 9:30 AM CST | Flash Flood Warning | HGX | Colorado | 3 hr |
| Nov 21, 10:00 AM CST | Flash Flood Warning | HGX | Wharton | 3 hr |
| Nov 21, 1:00 PM CST | Flash Flood Warning | HGX | Wharton | 3 hr |
| Nov 21, 3:00 PM CST | Flash Flood Warning | HGX | Jackson | 3 hr |
| Nov 21, 5:58 PM CST | Flash Flood Warning | HGX | Colorado | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.